Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

On the Action of Steenrod Squares on Polynomial Algebras

William M. Singer
Proceedings of the American Mathematical Society
Vol. 111, No. 2 (Feb., 1991), pp. 577-583
DOI: 10.2307/2048351
Stable URL: http://www.jstor.org/stable/2048351
Page Count: 7
  • Read Online (Free)
  • Download ($30.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
On the Action of Steenrod Squares on Polynomial Algebras
Preview not available

Abstract

Let Ps be the mod-2 cohomology of the elementary abelian group (Z/2Z) × ⋯ × (Z/2Z) (s factors). The mod-2 Steenrod algebra A acts on Ps according to well-known rules. If $\mathbf{A} \subset A$ denotes the augmentation ideal, then we are interested in determining the image of the action A ⊗ Ps → Ps: the space of elements in Ps that are hit by positive dimensional Steenrod squares. The problem is motivated by applications to cobordism theory [P1] and the homology of the Steenrod algebra [S]. Our main result, which generalizes work of Wood [W], identifies a new class of hit monomials.

Page Thumbnails

  • Thumbnail: Page 
577
    577
  • Thumbnail: Page 
578
    578
  • Thumbnail: Page 
579
    579
  • Thumbnail: Page 
580
    580
  • Thumbnail: Page 
581
    581
  • Thumbnail: Page 
582
    582
  • Thumbnail: Page 
583
    583